I'm 23 weeks pregnant, and am tapering off Subutex, through the care of my doctor. We both feel comfortable with this decision. However Im wondering when exactly I need to be rid of the medication in order to avoid any NAS in my baby. Some research Ive done says to be off by the 24th week, some says not until the 36th week. My doctor doesnt want me to push my taper, so he just says we'll see how it goes, but Im curious when most women are told they should stop taking any sort of necessary narcotic pain mesication in pregnancy so that their newborn does not have to suffer NAS (withdrawls). Any advice, experience, or information is so much appreciated ;-)
Hi. My baby is 6 weeks old and I was on subutex for the duration of my pregnancy. I was on a dose of 24 mg subutex during my pregnancy and was on 32mg of suboxone when I became pregnant. My doctor and I felt that, for me, staying on the medication was the best choice. I had concerns that my child would suffer NAS but my doctor, who had prior experience with pregnancy and subutex, reassured me that my child would have very mild to no symptoms. My baby was born healthy at 8lbs 4oz. He suffered absolutely NO withdrawal symptoms. It was amazing. I breastfed immediately and roomed in with the baby. He was monitored closely by my pediatrician every day for 2 weeks and no symptoms occurred. He slept and ate well consistently and was very calm. Now at almost 6 weeks he is 11lbs 9oz. I don't know if this response is too late for you, but I just want to let you know that it is definitely possible for your child to suffer NO NAS regardless of when and how much you taper. I read a lot of mixed info on the internet and believe that if you are healthy and on no other drugs besides the subutex, your child will be healthy. Hope this helped you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Sep 2010 • 1 answer
Updated 18 Mar 2012 • 3 answers
Updated 27 Dec 2017 • 4 answers
Updated 18 Feb 2013 • 3 answers
Updated 3 Dec 2014 • 2 answers